Progesterone for insomnia due to menopause?

by Laura

I tried oral progesterone at 100mg and it did nothing (tried 2 days) asked dr to up dose and at 200 mg I was sleeping. About one month into it u started getting bad stomach aches and stopped progesterone.

I'm back at square one and wondering how to combat insomnia . I'm currently playing dr and supplementing with: L-theanine, melatonin and Benadryl.

Currently tilt my sleep is fragmented at best-- looking for help and insight on how to get some sleep. Btw, I'm 51, exercise regularly, eat well (Lo carb) and have irregular periods. Thanks for all input!!

Comments for Progesterone for insomnia due to menopause?

Click here to add your own comments

Mar 14, 2016
I'm having the same issue
by: Renee

Hi Laura,
Just read your post and I couldn't believe it. I too have terrible insomnia and my doctor recently prescribed oral natural progesterone from a compounding pharmacy. Dosage is also 100 mg. She has me taking it every night at bedtime. I've been on it for two weeks now and it has not helped at all with insomnia. What HAS happened is that I wake up almost every night with a burning stomach. Not heartburn like in my throat. Just my stomach on fire. I've tried antacids to no avail. I never associated the progesterone pills with the stomach burning. I see my dr. On Thursday and I will bring it up. I am also curious to know if anyone has any insight on this issue. Thanks.

Mar 15, 2016
Progesterone for insomnia due to menopause?
by: RJ

Hello Laura!
You are taking way to low of a dosage. All that happened with the 100/200 dosage was excite estrogen. You never took a high enough dose to combat the estrogen dominance you will have when you start taking progesterone at a low dose. Estrogen will give you stomach problems but so will gut imbalance. Topical is the best way to use progesterone. Only 10% of that oral dose is going into your system. So you may think you are getting 200mg a day but you are only getting 20mg a day which is allowing the estrogen in your body to have a party. Our liver destroys most of what you take orally before it gets a chance to circulate. Since you have irregular periods, I would get a good progesterone cream with no chemicals in it, since Natpro is out of stock, and try 300mg a day non-stop for a few months. Don't even try to use it around your cycle since you are in peri. Then at night before bed a 1/2 tsp of himalayan salt. Also take GABA, that helps too. Best of luck to you! God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...